Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mousie

Temporarily stopping BC

I haven't posted on here in quite a while as my skin has been relatively clear for about 6 months. A little backstory - my acne began at 25 and was pretty moderate for nearly a year. I was on several different topicals and antibiotics but eventually got clear using Tazorac. My question is - my acne started when I temporarily went off of BC and even when I went back on BC I couldn't get my acne under control until the retinoids helped. So, again, I have to go off of birth control for about 6 weeks because I am having surgery and my Dr. requires I stop taking it until my next period in July. Do you think my acne will return with a vengence if I am only off of the pill for 6 weeks or should the Tazorac keep it under control???? I am really concerned that all my progress will be reversed.

I should add - that when I went back on BC (in February 2009 and I was only off of it for a month) it did not clear me up at all. I was also on antibiotics at the time and those only helped with BIG breakouts but I was still breaking out everyday until I started using Taz in August 2009.

Edited by Mousie

Share this post


Link to post
Share on other sites

Hey!

I don't think the 6 weeks will be long enough for you to start breaking out. You might get a bit more that usual but I don't think your skin will go nuts or anything like that. And if you're still able to take the Tazorac I think you're good......you said that's what really got you clear in the first place.

I've been off the pill for just over 5 weeks now with no problems. Mind you I am on an antibiotic (100mg Doxy daily) but it was prescribed for acne............and like others have said, they don't find antibiotics really help with the big breakouts/acne.........and I've had no breakouts, nothing since being off the pill but a few spots here and there. I'm done with my Doxy in about 20 days..........so I guess I won't know the full effects of stopping the pill until then (fingers crossed it goes okay for me as I'm allergic to the pill and can't go back on).

Good luck with your surgery!

Share this post


Link to post
Share on other sites

fyi my post should read that my Doxy was NOT prescribed for acne lol....it was prescribed for an actual infection lol. My error lol.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×